MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 45MM; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 45MM; NAIL,FIXATION,BONE
Model Number 212.119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Additional product code: ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a cancer patient had a section of the tibia with tumor removed.A fresh frozen allograft was implanted along with a 3.5mm locking compression plate (lcp) medial proximal tibia plate ten (10) screws on (b)(6) 2018.On unknown date it was determined patient developed a non-union due to the breakage of five (5) of the screws.Patient was returned to surgery on (b)(6) 2018.All screws were fully removed.Patient was revised to a large fragment 12-hole plate and eight (8) screws.Surgery was completed successfully with no delay.Concomitant devices: 3.5mm lcp medial proximal tibia plate (part 239.965, lot 5383454, quantity 1).3.5mm locking screw 18mm (part 212.105, lot unknown, quantity 1).3.5mm locking screw 20mm (part 212.106, lot unknown, quantity 1).3.5mm cortex screw 22mm (part 204.822, lot unknown, quantity 1).3.5mm cortex screw 24mm (part 204.824, lot unknown, quantity 1).3.5mm cortex screw 26mm (part 204.826, lot unknown, quantity 1).This report is for one (1) 3.5mm locking screw 45mm.This is report 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date of event : exact date of event is unknown; event reportedly occurred in 2018.A product investigation was completed: the 3.5 mm locking screw self tapping with stardrive (tm) recess 45 mm (part number 212.119, lot number unknown) was not returned for physical evaluation.The following investigation is based on review of the provided medical images.Upon review of the images provided, the complaint condition of broken (2+ pieces) postoperatively could be confirmed for three (3) screws only.As the implant was not returned an as received, dimensional, material or drawing reviews are not applicable.A dhr review for the manufacturing records and the material records could not be performed as the lot number is unknown.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LOCKING SCREW SLF-TPNG W/STARDRIVE(TM) RECESS 45MM
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8155347
Report Number2939274-2018-55361
Device Sequence Number244045
Product Code JDS
UDI-Device Identifier10886982151933
UDI-Public(01)10886982151933
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number212.119
Device Catalogue Number212.119
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/11/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR